Get E-Book on COVID-19

Q. Jardiance for type 2 diabetes is causing penile infection and balanitis. Please suggest an alternate medicine.

Answered by
Dr. Rinku Biswas
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jun 20, 2020

Hello doctor,

I am 30 years old and I am a type 2 diabetic. Right now I take Lantus 30 unit at night. In the morning, I take Gemer DS 2 and after breakfast, I take 12 mg Jardiance. Now my sugar is under control, but because of Jardiance I usually have penile infection and balantitis. I have googled that Jardiance have side effects of these types because it flush out sugar from urine. Can I take any other medicine like Voglibose or other which has good efficacy? Or should I take Novorapid along with Lantus at morning meal?

Dr. Rinku Biswas

Diabetology Pharmacology
#

Hi,

Welcome to icliniq.com.

Urinary infection is the most common side effects of the Empagliflozin (Jardiance). Maintaining thorough hygiene and plenty of water. I can advice you for a change in medication but you need to be very vigilant initially for any fluctuations. Your exact blood sugar values might have given a better understanding though. Below I am modifying your medication of Gemer and adding Voglibose. Stop using Jardiance. Be very strict to yourself in having controlled diet with more of fruit and salads. Regular yoga and exercise.


Treatment plan:

Tablet Gemer DS (Glimpiride) 3 mg in the morning 15 minutes before breakfast. Tablet Voglibo (Voglibose) 0.2 mg just before first bite of your breakfast. Rest continue with the same medication at night.

Preventive measures:

You may have some stomach disturbances initially but may settle down eventually. Have good enough amount of curd in your diet.

Regarding follow up:

Measure your values especially after four to five days and get back to me for advice so that depending on how you are managing can decide for any modifications or continuation of the same treatment.


Was this answer helpful?

 | 

Related Questions:
Diabetes is not under control even after taking medications. Kindly advise.
I am a diabetic and hypertensive, and I masturbate daily. Will it hamper my sex life?
Could balanitis causes inflammation and red bumps on penis after sex and masturbation?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can high sugar levels cause kidney problems?

Query: Hi doctor, This is about my elder sister who is 37 years old. She is diabetic since 4 years. I have attached the report and prescription of the same. Please check and give suggestion. Now she is suffering from swollen face. Is there any problem in kidney due to high sugar level?  Read Full »

My foreskin is torn and it hurts while masturbating. Is it due to balanitis?

Query: Hello doctor, I am perhaps suffering from balanitis. The foreskin is torn at some places and it hurts too much to pull the skin back. Some white substance is accumulating every day under the head of the penis. What to do? To be honest, it hurts while masturbation. So, I have stopped masturbating. B...  Read Full »

What is your opinion regarding my diabetes treatment?

Query: Hi doctor, I am 45 years old. I have been suffering from diabetes for the last 10 years. Initially, I was on Metformin 500 mg plus Glimepiride 1 mg twice daily. For the last two years, I am taking Metformin 500 plus Glimepiride 2 mg plus Voglison 0.2 twice a day. But, currently, my sugar level is h...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.